Alert archive / Tennessee / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this red flag warning at May 1, 2008, 7:40 AM CDT for 37 counties in Tennessee. It took effect at May 1, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 7:40 AM CDT (12:40 UTC)
- In effect from
- May 1, 2008, 12:00 PM CDT
- Expired
- May 1, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
All 37 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOHX 011240 RFWOHX RED FLAG WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 740 AM CDT THU MAY 1 2008 ...RED FLAG WARNING FOR MIDDLE TN DISTRICTS 4 AND 5 FOR STRONG SOUTH WINDS AND LOW HUMIDITIES... THE PRESSURE GRADIENT WILL TIGHTEN TODAY AS A FRONTAL SYSTEM OVER THE NATIONS MID SECTION MOVES TOWARD TN. AS THE SOUTHERLY WIND SPEEDS INCREASE...A RAPID WARM UP WILL ALLOW FOR MIN RH VALUES TO FALL INTO THE MID TO UPPER 20 PERCENT RANGE IN MANY AREAS. TNZ005>011-023>034-056>066-075-078-092>096-020000- /O.NEW.KOHX.FW.W.0003.080501T1700Z-080502T0000Z/ FIRE WEATHER ZONE DISTRICT 5 NORTH CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON- RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON- FIRE WEATHER ZONE DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON- PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE- FIRE WEATHER ZONE DISTRICT 5 SOUTH BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL- MAURY-PERRY-WAYNE- 740 AM CDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR TN DISTRICTS 5 NORTH...5 SOUTH AND DISTRICT 4... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. BY THIS AFTERNOON...20 FT WIND SPEEDS IN THE 15 TO 20 MPH RANGE WILL COMBINE WITH MIN RH VALUES IN THE 24 TO 28 PERCENT RANGE. HIGHER DEW POINTS AND LOWERING TEMPERATURES WILL END THE RED FLAG THREAT LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at May 1, 3:05 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 1, 3:05 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 305 AM CDT THU MAY 1 2008 .DISCUSSION... LATEST ANALYSIS SHOWING TIGHT SURFACE LOW ACROSS WEST NE/KS...WITH CENTER OF HIGH OVER THE MID-ATLANTIC. CWA NOW MOVING INTO TIGHT GRADIENT BETWEEN. ALOFT...WEAK RIDGING CONTINUES. CWA WILL MOVE FURTHER INTO TIGHTER PRESSURE GRADIENT TODAY...LEADING TO STRONG WAA AND GUSTS NEAR OR ABOVE 35 MPH. AT THIS TIME...WILL ISSUE SPS TO ADDRESS WINDS. TIGHT SFC LOW WILL DRAW INTO IA...WITH UL LOW JUST BEHIND TONIGHT...WHICH WILL KEEP THE AREA IN WARM SECTOR WHILE WEAK MOISTURE ADVECTION BEGINS. WARM FRONT AROUND 12Z FRI WELL IN THE OH VALLEY...WITH APPROACHING COLD FRONT NEARING ARKLATEX. MOISTURE ADVECTION WILL STRENGTHEN FRIDAY AS SFC FRONT ADVANCES TO THE MS RIVER VALLEY AND ML/UL LOWS HEAD FOR THE GREAT LAKES. INCREASING INSTABILITY AND LL FORCING WILL BEGIN TO SET OFF SCATTERED SHWRS/TSTMS...ESPECIALLY IN THE AFTERNOON...WITH CONVECTION MINIMAL PLATEAU. MAIN BRUNT OF SYSTEM EXPECTED LATE FRIDAY...LARGELY OVERNIGHT...INTO EARLY SATURDAY AS FRONTAL BOUNDARY PASSES. INGREDIENTS AT THIS POINT COULD BRING LOCALLY SEVERE THUNDERSTORMS TO AREAS MAINLY WEST OF THE PLATEAU. DRYING COMMENSES SATURDAY NIGHT AND THAT DRY TREND CONTINUES INTO MID-WEEK AS SHARP EASTERN US ML/UL TROUGHS DRIFT EVER SO SLOWLY EAST...AS DO SFC/LL HIGHS. NO POPS PLANNED SATURDAY NIGHT-WEDNESDAY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 80 61 79 62 / 10 10 30 80 CLARKSVILLE 79 62 78 59 / 10 10 40 80 CROSSVILLE 77 56 78 57 / 10 10 20 50 COLUMBIA 81 61 79 61 / 10 10 30 80 LAWRENCEBURG 82 61 80 61 / 10 10 30 80 WAVERLY 79 61 78 59 / 10 10 40 80 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 1, 5:30 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 1 2008 TNZ005>009-022>029-056>062-075-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- 530 AM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT MAY BRING SEVERE THUNDERSTORMS TO THE AREA LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. DAMAGING WIND IS THE MAIN THREAT BUT ISOLATED TORNADOES MAY SPIN UP ALONG AN EXPECTED LINE OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ010-011-030>034-063>066-077>080-021030- CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB- WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 530 AM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, May 1, 3:34 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 334 AM CDT THU MAY 1 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-012200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 334 AM CDT THU MAY 1 2008 ...BREEZY CONDITIONS EXPECTED FOR THE MID STATE TODAY... AS A FRONTAL SYSTEM OVER THE NATIONS MID SECTION MOVES EASTWARD TODAY... PRESSURE GRADIENTS AND WIND SPEEDS ARE EXPECTED TO INCREASE. BY LATE MORNING...WIND SPEEDS IN THE 15 TO 25 MPH RANGE CAN BE EXPECTED. FURTHERMORE...AS ADDITIONAL MIXING TAKES PLACE THIS AFTERNOON...WIND GUSTS OF UP TO 35 MPH WILL BE POSSIBLE. WIND SPEEDS SHOULD BEGIN TO DECREASE LATE THIS AFTERNOON. GIVEN THE BREEZY CONDITIONS...BE SURE TO SECURE ANY LIGHTWEIGHT AND LOOSE OUTDOOR OBJECTS. BOATING IS NOT RECOMMENDED AS LAKE SURFACES WILL BE RATHER CHOPPY. ADDITIONALLY...DRIVERS OF HIGH PROFILE VEHICLES SHOULD TRAVEL WITH CAUTION AS CROSS WINDS CAN MAKE FOR DIFFICULT DRIVING CONDITIONS. 21
Nearby
Red Flag Warnings in Tennessee, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.